Revealing The Common Side Effects of Taxotere

Taxotere is a chemotherapy drug used in the treatment of most cancers especially breast cancer. The objective of most chemotherapy drugs is to eradicate or slow down the growth of cancer cells without the risk of permanent side effects. Taxotere is associated with a wide range of side effects but one such consequence has been a subject of defective drug lawsuits against Sanofi Aventis, the manufacturer of Taxotere.

In a survey involving cancer patients, taxotere caused bone pain and muscle aches. Some claim that their arms and legs ache while others feel pain in their neck, back, and shoulder. Taxotere is also associated with neuropathy resulting to numbness and a tingy feeling in the feet and hands. It may also cause diarrhea, stomatitis, thinning of nails, and nail hyperpigmentation. The side effects of taxotere are individual and dosage dependent.

One of the most controversial side effects of taxotere that has put its manufacturer Sanofi Aventis in hot water is permanent alopecia. Although hair loss is common in cancer patients undergoing chemotherapy, the hair loss associated with taxotere is quite different. According to the website of Williams Kherkher, approximately 10 – 15% of women who used Taxotere reported no hair growth for as long as ten years after treatment is no longer undergoing.

The side effect of permanent alopecia has been one of the main issues raised in lawsuits against the manufacturer of the drug. Most of the cases filed by cancer patients revolve around the failure of Sanofi to indicate in their warning label such risks. For most of those who suffered from the hair loss, their condition is considered as “disfiguring” for them and has affected their quality of life. Aside from the impact it can have on body image, the permanent hair loss could also have an impact on the family of the patient.

Leave a Reply

Your email address will not be published. Required fields are marked *